MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Method: visual inspection is based off the retention samples; no testing methods performed is based off the sample.Results: no failure detected is based off the retention sample; no results available snice no evaluation performed is based off no sample.The actual device has not been returned to the manufacturing facility.Therefore, the investigation was based upon evaluation of the user facility information, since sample evaluation and the retention samples of the involved lot numbers.Field sample was received and evaluated for deltoid needle detached from safety needle assembly.Field sample consisted of one risperdal consta vial.The vial contains some remnants of dry reconstituted microspheres.Attached to the vial is west medimop adapter, attached to a diluent syringe.The diluent syringe was empty with the plunger almost fully depressed.Neither a deltoid nor a safety needle was returned.Field sample is inconclusive with respect to the reported complaint of deltoid needle detached.The complaint cannot be confirm or denied.Based from the result of our investigation, the cause of the complaint could not be identified.Visual inspection revealed no defects.Retention samples were evaluated for resistance to breakage test and cannula stiffness test and all samples were compliant per iso 9626.A review of the lot history files was conducted with no findings.Prior to shipment, qc conducts outgoing visual and dimensional test and all samples for the complaint lot passed.With no device return, the exact cause of the reported event cannot be definitively determined based on the available information.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.Exemption number e2015017.
 
Event or Problem Description
The user facility reported that when attempting to administer the product the needle was broken.The patient started a risperdal consta.The physician reconstituted the medication, when attempting to administer the product the needle was broken; this complaint resulted in a missed dose for the patient.It was reported that the patient was fine and received the dose the following day.Additional information received on 5/10/2018: it was reported that the needle broke as the doctor was preparing the injection.It was reported that it was the deltoid needle that was broke.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna
RP 
MDR Report Key7591663
Report Number3003902955-2018-00028
Device Sequence Number217679
Product Code FMI
UDI-Device Identifier34806017509577
UDI-Public34806017509577
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K113422
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberN/A
Device Catalogue NumberSG3+2125
Device Lot Number170412D
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RISPERDAL CONSTA DRUG KIT, SG3+2125; RISPERDAL CONSTA DRUG SUSPENSION; SG3+2051 FOR DELTOID/GLUTEAL INJECTION OF